Zoloft (Sertraline) and not caring about anything

RueBea85

RueBea85

Active member
Joined
Jan 24, 2019
Messages
25
Location
Canada
#1
Hello,
I've been taking Zoloft for about a month now, and I have found it has helped my panic attacks. However, I have found that I've become extremely apathetic towards everything. I met up with a friend today for lunch and I didn't want to get out of bed at all. I am fine once I get outside, but getting out of bed and getting ready for the day has become really difficult. Do you think this will pass? Has anyone felt this way being on Sertraline (Zoloft)?
 
M

Mollyblue77

Member
Joined
Feb 28, 2019
Messages
13
Location
Chattanooga TN
#4
I took Zoloft for almost two years. My doctor continued to increase my dose every 6 months (which probably didn't help). I ended up becoming numb to most of emotion. I got off of it got my emotion back but also got my anxiety back.
 
Ocdthebuginmybrain

Ocdthebuginmybrain

Active member
Joined
Feb 25, 2019
Messages
25
Location
United states
#5
I took Zoloft many years ago and hated it! It made me a zombie with zero emotion for anything.
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
153
Location
USA
#6
Hmm. Zoloft works wonders for me but it’s the third med i tried and the first two made me feel icky/ foggy. I’m also on a low dose so idk if maybe adjusting that would help you but I don’t think that feeling apathetic is necessarily a normal outcome and you should tell your doc and try a new dose or new med. I think the time period for adjusting to it is like 6ish weeks also.
 
LivinWithAnxiety

LivinWithAnxiety

Active member
Joined
Feb 25, 2019
Messages
27
Location
New York, New York
#7
Interesting reading everyone's experience with Zoloft. I just started a low dose of Prozac (OCD/GAD).
 
L

Lonely Planet

Well-known member
Joined
Feb 26, 2019
Messages
56
Location
UK
#8
I've also been on it for about a month with my dose recently increased.
I now just feel completely flat.
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
153
Location
USA
#9
If you’re feeling flat, def ask to try another. I was on Paxil and Effexor before. They both function just like Zoloft but for some reason they all effected me just a little differently. There’s a huge list of similar ones and doctors are really chill about switching them.
 
RueBea85

RueBea85

Active member
Joined
Jan 24, 2019
Messages
25
Location
Canada
#11
Thanks for the responses everyone. I started Zoloft about 6 weeks ago. I started at 50mg and then moved up to 100 about 4 weeks ago. I've noticed that I'm feeling very apathetic and I don't care about anything. I would say that my anxiety is lessened, as I was having panic attacks before. I don't know if I should stick it out for a couple more weeks, or if I should just switch to another medication.

I was on Cipralex for a number of years, and that really helped me. I was motivated to do things, and I was less depressed. No apathy, but then it started giving me panic attacks when I took it.

Argh, I'm so frustrated right now.
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
153
Location
USA
#12
Give it like two to four more weeks on your new dose. I think 6 weeks is the time frame for getting the full effect.
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
153
Location
USA
#13
I mean ask your doc but just from what I know about meds I think it’s the general time frame. I’m not an expert lol
 
S

Steven king

New member
Joined
Mar 4, 2019
Messages
4
Location
Singapore
#14
Hello,
I've been taking Zoloft for about a month now, and I have found it has helped my panic attacks. However, I have found that I've become extremely apathetic towards everything. I met up with a friend today for lunch and I didn't want to get out of bed at all. I am fine once I get outside, but getting out of bed and getting ready for the day has become really difficult. Do you think this will pass? Has anyone felt this way being on Sertraline (Zoloft)?
 
S

Steven king

New member
Joined
Mar 4, 2019
Messages
4
Location
Singapore
#15
Hi, i have been taking zoloft for more than 10 years. After a while, your body will adjust to the side effects. This drug is quite safe. Your feeling of apathy is more on the effect of depression and not due to zoloft